Arkansas, 2022

Hail and Damaging Winds in Arkansas, July 28 to 30, 2022

July 28 to 30, 2022 · NWS LZK · 5 events in 3 counties and zones

A few thunderstorms became severe in late July on the 28th and 30th along a quasi-stationary boundary draped across northern sections of the state. Severe storms were mainly oriented along a west to east line adjacent to the frontal boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$105,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A few thunderstorms became severe in late July on the 28th and 30th along a quasi-stationary boundary draped across northern sections of the state. Severe storms were mainly oriented along a west to east line adjacent to the frontal boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 28, 1:27 PM CST, 21 minutes earlier.

Area forecast discussion, Jul 28, 1:27 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
227 PM CDT Thu Jul 28 2022

.SHORT TERM...Tonight Through Saturday

CURRENTLY (As of 2:15 PM CDT):

A tale of two separate states of Arkansas is currently present as
scattered showers and thunderstorms are tracking from west to east
along a weak stationary boundary that is nearly parallel to the I-40
corridor and just north of I-40 stuck in between northern and
central Arkansas. Across northern and central Arkansas, temperatures
are notably cooler in some areas that are receiving precipitation;
likewise, locations behind or north of the boundary are experiencing
overcast skies have kept temperatures moderated.

In parts of central Arkansas and southern Arkansas, the lack of
rainfall and cloud cover has allowed temperatures to rise into the
middle to upper 90's. Furthermore, heat index values in these areas
have managed to range from 105 to 110 degrees.

THURSDAY NIGHT (TONIGHT)/FRIDAY:

Scattered rain and thunderstorm chances continue to slowly
transition southward through the state as the boundary progresses
into central Arkansas. High temperatures during the day on Friday
will be a large distribution and highly dependent on the position of
the cold front and how far the cold front progresses into the state
before considerably slowing its progression and eventually becoming
a stationary front by early Saturday morning. Friday high
temperatures will be much cooler than climatological normals for
this time of the year with temperatures only managing to reach the
upper 70's to mid 80's across northern Arkansas and the higher
elevations of the Ozark and Boston mountain ranges. However, across
central Arkansas and southern Arkansas high temperatures will be
slightly cooler than climatological normals to near normal for this
time of the year with the mercury rising between the upper 80's to
middle 90's.

SATURDAY:

The overall trend of numerous rain and thunderstorms will continue
as the cold front pushes into southern Arkansas on Saturday. During
the day on Saturday the cold front will become stationary across
southern Arkansas. Total rainfall accumulations will greatly depend
on how far the cold front makes it into the state before becoming a
stationary boundary. The further the boundary treks into southern
Arkansas or potentially northern Louisiana would equate to higher
total rainfall amounts across southern Arkansas and central
Arkansas; however, if the boundary only manages to make it into
southern Arkansas (along the highway 278 corridor from Hope to
Monticello), then central Arkansas and northern Arkansas will
benefit with overall higher amounts of rainfall. High temperatures
on Saturday will be lower than normal for most of the CWA w/ highs
only reaching the Upper 70's in the northern tier of the state, mid
to upper 80's across central Arkansas, and upper 80's to low 90's
across southern Arkansas.

It is to be noted that a few thunderstorms may become severe over
the short-term period with severe winds, small hail, frequent
lightning, and torrential downpours as the main threats.

The rain and/or thunderstorm trend will continue into the beginning
of long-term period.

&&

.LONG TERM...Saturday Night Through Thursday

Starting the period off with a weak SWT moving eastward across the
Plains/Midwest Sunday, with an expanding upper ridge across the
western U.S. and the high pressure over the SE U.S. coast. After the
trough shifts east of the state by Sun, weak WNW upper flow will
follow ahead of the approaching ridge out west.

Long term models showing consistency with the upper ridge expanding
across much of the central and southern CONUS by the middle of next
week, but seeing some differences in how the pattern evolves. None
of those differences appear to have much influence across the
forecast area through the end of this forecast period, and are
mostly to do with when/where troughs move around the north side of
the ridge and in what way they influence the ridge pattern.

In the low levels, seeing a return of predominantly southerly flow
across the region lifting the boundary towards the northeast as a
warm front. Chances for showers and storms continue through Sunday
as the front lifts north, with the greatest chances for heavy
rainfall across northern parts of the state.

Through the rest of next week, high pressure will dominate the
region. We'll see a return of above normal temperatures with heat
headlines and only slight chances for showers and storms, mainly
with afternoon heating.

QPF remains modest, but hopeful at providing some beneficial rain
across some much needed areas the worst drought conditions. A
generalized approach using the latest guidance shows that northern
Arkansas could see the highest total rainfall accumulations between
1 and 3 inches with possible higher localized amounts of 3+ inches.
Central Arkansas could see between 1 to 2 inches of rainfall, with
higher localized amounts of 2+ inches possible. Southern Arkansas
could see a sharp drop off in rainfall total accumulation unless the
cold front is able to traverse to the Arkansas/Louisiana border
before becoming stationary... most likely possible total rainfall
amounts across southern Arkansas will be in the 0.5 inch to 1 inch
range with localized locations seeing 1+ inches of total rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     73  84  70  82 /  70  80  60  70
Camden AR         76  94  74  91 /  20  60  30  60
Harrison AR       70  80  66  78 /  90  90  70  80
Hot Springs AR    76  92  73  89 /  40  70  40  70
Little Rock   AR  77  90  74  88 /  50  70  50  70
Monticello AR     76  93  75  90 /  20  60  30  70
Mount Ida AR      74  91  71  88 /  40  70  40  70
Mountain Home AR  72  82  68  80 /  80  90  70  80
Newport AR        74  83  71  80 /  70  80  60  70
Pine Bluff AR     76  92  74  87 /  20  70  40  70
Russellville AR   74  90  71  86 /  60  70  60  70
Searcy AR         74  87  70  84 /  60  70  60  70
Stuttgart AR      76  89  74  85 /  30  70  40  60
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT this evening FOR Arkansas-Bradley-
Calhoun-Central and Eastern Montgomery County-Clark-Cleveland-
Conway-Dallas-Desha-Drew-Faulkner-Garland-Grant-Hot Spring-
Jackson-Jefferson-Lincoln-Lonoke-Monroe-Northern Montgomery
County Higher Elevations-Northwest Yell County-Ouachita-Perry-
Pike-Polk County Lower Elevations-Prairie-Pulaski-Saline-
Southern Johnson County-Southern Pope County-Southern and
Eastern Logan County-Western and Northern Logan County-White-
Woodruff-Yell Excluding Northwest.

&&

Short Term...234 / Long Term...71
Hazardous weather outlook, Jul 28, 3:21 AM CST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
421 AM CDT Thu Jul 28 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-290930-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
421 AM CDT Thu Jul 28 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Slightly cooler temperatures will be seen across portions of
northern Arkansas today, along with increasing chances for
periodic rainfall, including showers and storms, through the day.
No widespread severe weather is expected, however a few storms may
become strong, to even briefly severe at times, with the main
hazards including hail, and strong winds.

Over central and particularly southern Arkansas, hot and hazardous
heat will continue for at least one more day, with heat index
values approaching 105 to 110 degrees.

Wildfire danger will remain prominent, particularly in areas that
do not receive any rainfall, as drought conditions continue to
persist. Be sure to avoid burning or creating sparks as small
grass fires have been nearly a daily occurrence around the
region.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Scattered to numerous showers and thunderstorms are expected Friday
into the weekend. Through Sunday, much of the northern half of
Arkansas could pick up one and a half to more than three inches of
rain. Precipitation will not be as appreciable toward the Louisiana
border, with amounts less than a half inch expected.

Any severe weather through the weekend will be spotty. The main
concern with storms that become severe will be damaging winds.

Heading into next week, the heat will return, and rain will mostly
shut off. Heat index values reach at least 105 degrees in parts
of the state by Tuesday.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

72/46

In the hours before

Special weather statement, Jul 28, 1:10 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
210 PM CDT Thu Jul 28 2022

ARZ043-044-055-281945-
Pulaski AR-Grant AR-Saline AR-
210 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of northeastern Grant,
southeastern Saline and southeastern Pulaski Counties through 245 PM
CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shannon Hills, or near Bryant, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Little Rock...                    Bryant...
Shannon Hills...                  Wrightsville...
East End...                       Orion...
Cane Creek...                     Ironton...
Sweet Home...                     Alexander...
Hensley...                        Sardis...
Higgins...                        Willow Beach...
Ico...                            Vimy Ridge...
Woodson...                        Parkers-Iron Springs...
Terry Lock and Dam...

This includes Interstate 530 between mile markers 3 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3449 9215 3449 9221 3447 9221 3442 9242
      3462 9248 3471 9214 3450 9211
TIME...MOT...LOC 1910Z 271DEG 8KT 3459 9238

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, Jul 28, 1:12 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
212 PM CDT Thu Jul 28 2022

ARZ039-042-043-281945-
Perry AR-Saline AR-Garland AR-
212 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of southwestern Perry,
north central Garland and northwestern Saline Counties through 245 PM
CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jessieville, or 9 miles northwest of Hot Springs Village, moving
northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hot Springs Village...            Jessieville...
Aplin...                          Long Mountain...
Deberrie...                       Hollis...
Reform...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3466 9310 3492 9318 3500 9288 3469 9276
TIME...MOT...LOC 1912Z 247DEG 17KT 3477 9304

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, Jul 28, 1:21 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
221 PM CDT Thu Jul 28 2022

ARZ042-043-053>055-281945-
Hot Spring AR-Grant AR-Clark AR-Saline AR-Garland AR-
221 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of north central Clark,
northwestern Grant, southeastern Garland, south central Saline and
Hot Spring Counties through 245 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockport, or 7 miles northwest of Malvern. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hot Springs...                    Benton...
Malvern...                        Haskell...
Rockport...                       Caddo Valley...
Traskwood...                      Tull...
Prattsville...                    Poyen...
Perla...                          Lonsdale...
Hot Springs Memorial Field...     Rockwell...
DeGray Lake State Park...         Hot Springs National Park...
Lofton...                         Jenkins Ferry State Park...
Donaldson...                      Friendship...

This includes Interstate 30 between mile markers 77 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3416 9313 3444 9324 3471 9266 3434 9247
TIME...MOT...LOC 1920Z 221DEG 3KT 3444 9291

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, Jul 28, 1:31 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
231 PM CDT Thu Jul 28 2022

ARZ043>045-282000-
Pulaski AR-Lonoke AR-Saline AR-
231 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of southwestern Lonoke,
east central Saline and Pulaski Counties through 300 PM CDT...

At 231 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ironton, or near Southwest Little Rock, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Little Rock...                    North Little Rock...
Sherwood...                       Jacksonville...
West Little Rock...               Maumelle...
Downtown Little Rock...           North Little Rock Airport...
Little Rock AFB...                Southwest Little Rock...
England...                        Wrightsville...
Argenta...                        Keo...
Gravel Ridge...                   Ironton...
Estes...                          Toltec Mounds State Park...
East End...                       Protho Junction...

This includes the following highways...
 Interstate 30 between mile markers 130 and 142.
 Interstate 40 between mile markers 144 and 166.
 Interstate 430 between mile markers 1 and 12.
 Interstate 530 between mile markers 1 and 14.
 Interstate 630 between mile markers 1 and 7.
 Interstate 440 between mile markers 1 and 14.
 US Highway 67 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3455 9190 3450 9232 3483 9249 3495 9211
TIME...MOT...LOC 1931Z 249DEG 17KT 3465 9228

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, Jul 28, 1:35 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
235 PM CDT Thu Jul 28 2022

ARZ042-054-141-241-341-282000-
Hot Spring AR-Southwest Montgomery County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
235 PM CDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of southwestern
Garland, west central Hot Spring and Montgomery Counties through 300
PM CDT...

At 235 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Mount Ida. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Ida...                      Norman...
Meyers...                         Mimosa...
Mauldin...                        Lofton...
Avant...                          Black Springs...
Bonnerdale...                     Crystal Springs Landing...
Fannie...                         Silver...
Hopper...                         Pearcy...
Hurricane Grove...                Crystal Springs...
Caddo Gap...                      Washita...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3435 9372 3458 9382 3473 9335 3438 9323
TIME...MOT...LOC 1935Z 237DEG 3KT 3448 9354

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, Jul 28, 1:43 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
243 PM CDT Thu Jul 28 2022

...Beneficial Rains Looking Increasingly Likely Over Northern and
Portions of Central Arkansas in the Coming Days...

ARZ004>008-014>017-024-025-031>034-039-043>047-103-112-113-
121>123-130-137-138-203-212-213-221>223-230-237-238-313-291200-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Saline-Pulaski-Lonoke-Prairie-Monroe-
Boone County Except Southwest-Newton County Higher Elevations-
Searcy County Lower Elevations-Southern Johnson County-
Southern Pope County-Southeast Van Buren County-
Western and Northern Logan County-Northern Scott County-
Northwest Yell County-Boone County Higher Elevations-
Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Eastern, Central, and Southern Searcy County Higher Elevations-
Including the cities of Bull Shoals, Flippin, Yellville, Summit,
Mountain Home, Cherokee Village, Mammoth Spring, Cave City,
Ash Flat, Hardy, Attica, Pocahontas, Mountain View,
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville,
Walnut Ridge, Hoxie, Heber Springs, Newport, Morrilton, Conway,
Searcy, Beebe, Augusta, McCrory, Cotton Plant, Perryville,
Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke,
Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Harrison,
Arbaugh, Boxley, Deer, Ponca, Gilbert, Marshall, Saint Joe,
Clarksville, Coal Hill, Hartman, Knoxville, Atkins, Hector,
London, Russellville, Fairfield Bay, Clinton, Damascus, Scotland,
Shirley, Booneville, Caulksville, Paris, Subiaco, Mansfield,
Waldron, Havana, Waveland, Jasper, Western Grove, Pindall, Oark,
Ozone, Nogo, Pelsor, Tilly, Botkinburg, Dennard, Blue Mountain,
Mount Magazine, Sugar Grove, Boles, Y City, Dardanelle, Danville,
Ola, Plainview, and Leslie
243 PM CDT Thu Jul 28 2022

...Beneficial Rains Looking Increasingly Likely Over Northern and
Portions of Central Arkansas in the Coming Days...
...Localized Heavy Rainfall Possible...

Scattered to numerous showers and thunderstorms are expected over
northern and central Arkansas tonight into Friday as a weakening
surface front interacts with a warm air mass and dissipates. A
stronger frontal boundary will move into Arkansas and stall out
over the weekend. Several disturbances will move through and
interact with the stalling boundary, with additional showers and
thunderstorms expected to continue into the early part of next
week.

At this time, it appears that rainfall accumulations tonight
through Monday Night over northern and central Arkansas could
reach two to four inches, with localized heavier amounts. Based
on the latest data, it also appears that the most widespread
showers and storms will affect the area Saturday, Saturday Night,
and Sunday with the heaviest rainfall likely.

While rainfall has been significantly deficient in much of the
state in the last couple of months, localized heavy rainfall
potential is becoming more of a concern in the coming days. A high
amount of moisture in the atmosphere, as well as the tendency of
stronger thunderstorms to form and move repeatedly over the same
areas could prove too much for the dry ground in spots. This
would be especially true in areas of higher terrain in the Ozark
and Ouachita Mountains.

Rainfall accumulations will largely depend on where the anticipated
frontal boundary stalls over the weekend. If the front ends up
stalling further southward, heavier rainfall amounts will become
more likely in a larger area.

Please continue to monitor forecasts and statements from your
local National Weather Service forecast offices over the next few
days for the latest information.

ARZ042-052>057-062>069-140-141-240-241-340-341-291200-
Garland-Pike-Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-
Cleveland-Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
Including the cities of Hot Springs, Murfreesboro, Glenwood,
Arkadelphia, Malvern, Sheridan, Pine Bluff, Stuttgart, De Witt,
Fordyce, Rison, Kingsland, Star City, Gould, Dumas, McGehee,
Camden, Hampton, Thornton, Warren, Monticello, Grannis, Hatfield,
Mena, Nunley, Mount Ida, Norman, Acorn, Mountain Fork,
Rich Mountain, Story, Big Fork, Hartley, and Albert
243 PM CDT Thu Jul 28 2022

...Localized Heavy Rainfall Could Occur Over the Next Few Days...

Scattered showers and storms will become more likely in the next
few days as several systems affect Arkansas. At this time, it
appears that the areas most likely to see the most widespread and
beneficial rainfall will be over the north and central portions of
the state. Over the southern third of Arkansas, rainfall is not
expected to be as widespread.

However, as a frontal boundary moves into the state and stalls
during the next few days, periods of showers and thunderstorms
could bring localized heavy rainfall.

While the possibility of flash flooding is low due to dry ground
caused by deficient rainfall in many areas, the tendency of any
storms that form and move over the same areas could be enough to
overcome dry ground and cause localized issues.

The heaviest rainfall amounts will depend on where the frontal
boundary stalls out over the weekend. If the front stalls out
closer to southern Arkansas, heavier rainfall amounts would become
a better possibility.

Please continue to monitor forecasts and statements from your
local National Weather Service forecast offices over the next few
days for the latest information.

57

The radar

The Little Rock radar (KLZK), 21 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
July 28, 1:48 PM CST
Where
Pulaski County, 2.19 mi SW of Scott
Measured
61 kt (70 mph) estimated gust
Reported by
County Official
Coordinates
34.680, -92.130

Multiple trees were blown down on Lower Steel Bend Rd.

Hail, Hot Spring

When
July 28, 2:11 PM CST
Where
Hot Spring County, Bismarck
Measured
1 in hail
Reported by
Public
Coordinates
34.320, -93.170

Thunderstorm Wind, Hot Spring

When
July 28, 2:11 PM CST
Where
Hot Spring County, Bismarck
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.320, -93.170

Winds caused minor damage to the Southern Bancorp building in Bismarck.

Thunderstorm Wind, Hot Spring

When
July 28, 2:25 PM CST
Where
Hot Spring County, 0.9 mi SW of Bismarck
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Social Media
Coordinates
34.310, -93.180

Delayed report...The press box was blown off of the bleachers at the Bismarck High School Football Field. Additional damage was done to a gas station awning off of Hwy. 84 and Hwy. 7. The time was estimated by radar.

Heavy Rain, Lawrence

When
July 30, 6:30 AM CST
Where
Lawrence County, 1.12 mi E of Calvin
Reported by
COOP Observer
Coordinates
35.930, -91.050

A COOP Observer measured 6.20 inches of rain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1044202, 1044203, 1044204, 1044205, 1044206.